MAUDE Adverse Event Report: GYRUS ACMI, INC PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); PKS CUT/FCP ENERGY DEVICES

GYRUS ACMI, INC PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); PKS CUT/FCP ENERGY DEVICES
Model Number 920005PK
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to the service center for evaluation.The device evaluation is pending, therefore, the root cause of the reported phenomenon could not be determined at this time.Additional event/patient information has been requested this report will be supplemented accordingly following investigations.
 
Event or Problem Description
It was reported that during a laparoscopic salpingo-oophorectomy procedure the handpiece device would not fire when inserted through the port to cauterize a bleed.An unknown delay to the procedure was noted.The intended procedure however was completed using another handpiece.The serial number used was not provided.The event according to the reporter slowed down the procedure.There was no patient serious injury or medical intervention reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The returned device was evaluated.Inspection indicates that there is minor dried tissue on the bottom jaw consistent with use.The device jaws had symmetry and a distal tip distance that were among the standard.The jaw mesh was normal, and the cutting feature was able to cut the dental dam as designed.When plugged into a generator, there were no error codes.Additionally, when plugged into the generator, the distal jaws were able to heat up and coagulate as designed.The functionality of the device was tested multiple times with different power outputs and the device heated up as intended.Based on the device evaluation, it is unable to replicate the user complaint of device would not fire as the device was functioning properly as intended, however inspection did observe slits in the insulation exposing metal which could possibly attribute to the customer's issue.The observed failure is a known phenomenon and is produced as a result of error in operating the device.On page 2 of the device ifu (910111-001_ee), error in lack of coagulation is addressed: "warning: insufficient generator output time or generator output level may not provide the operator with the desired level of coagulation." the dhrs (device history records for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Olympus will continue to monitor the field performance of this device.

Brand Name
PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK)
Common Device Name
PKS CUT/FCP ENERGY DEVICES
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11785761
Report Number3011050570-2021-00072
Device Sequence Number19735617
Product Code GEI
UDI-Device Identifier00821925036178
UDI-Public00821925036178
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number920005PK
Device Lot NumberFR103782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOOT PEDAL.